Cisplatin Induced Hyponatremic Seizures Secondary to SIADH (Syndrome of Inappropriate Antidiuretic Hormone Secretion): A Rare Presentation

Singh, Anshul and Vidyasagar, MS and Reddy, Anusha and Prahlad, HY and Patil, Navin and Talha, Ahmed (2015) Cisplatin Induced Hyponatremic Seizures Secondary to SIADH (Syndrome of Inappropriate Antidiuretic Hormone Secretion): A Rare Presentation. Research Journal of Pharmaceutical, Biological and Chemical Sciences, 6 (6). pp. 1132-1125. ISSN 0975-8585

[img] PDF
cisplatin-- rjpbcs.pdf - Published Version
Restricted to Registered users only

Download (510kB) | Request a copy

Abstract

We report a case of a patient aged 65 years’ who presented with histopathological proven metastatic squamous cell cancer of the anal canal . After the necessary workup she was planned for Cisplatin and Fluoropyrimidine based palliative chemotherapy. On day 4 following chemotherapy the patient developed an episode of Generalized Tonic Clonic Seizures, which on further evaluation was attributed to hyponatremia as a result of SIADH secondary to Cisplatin. She required ICU care but made a complete recovery. Patient subsequently refused IV chemotherapy, thereafter she was managed on single agent oral capecitabine and is on follow up to date.

Item Type: Article
Uncontrolled Keywords: SIADH (Syndrome of inappropriate Anti-diuretic hormone); Renal salt wasting syndrome (RSWS); Hyponatremia seizures
Subjects: Medicine > KMC Manipal > Pharmacology
Medicine > KMC Manipal > Radiotherapy and Oncology
Depositing User: KMC Library
Date Deposited: 14 Nov 2015 14:52
Last Modified: 14 Nov 2015 14:52
URI: http://eprints.manipal.edu/id/eprint/144554

Actions (login required)

View Item View Item